MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430077-05
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start (post-anesthesia) of a da vinci-assisted surgical procedure, single-port (sp) endoscope had a ¿moving piece¿ at the tip.The customer used a backup endoscope to continue with the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: there were no fragments missing from the tip of the endoscope.No fragment did fall into the patient's anatomy.The customer used a backup endoscope to continue with the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the endoscope involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the endoscope firefly for failure analysis investigation.The unit was analyzed and found to have a damage endoscope shaft.The endoscope shaft had a dislodged disc/dislodged wrist disc.The damage was observed on one location of the joints of the main shaft approximately at 2.93# from the distal end.As a result of the damage, the endoscope could not be inserted into the cannula and the qap (quality assurance procedure) could not be performed.However, the endoscope passed engagement and recognition on the in-house system.No missing material was observed.Additional observations not reported by site: the camera was found with a cable frayed.The frayed cable/damage to wire rope was near the location of the dislodged wrist disc.The wire ropes were not fully broken.No missing material was observed.The camera passed air leak test and passed 1st endoscope diagnostic test (edt) testing.Video feed during tip articulation on edt test had no issue, range of motion was limited due to the dislodged wrist disc.The probable root cause of a dislodged wrist disc is typically attributed to the user.This issue can be resolved by using an alternate endoscope to complete the procedure.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: there were no fragments missing from the tip of the endoscope.No fragment did fall into the patient's anatomy.The customer used a backup endoscope to continue with the procedure.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23058656
Report Number2955842-2025-37793
Device Sequence Number9225692
Product Code NAY
UDI-Device Identifier00886874122228
UDI-Public(01)00886874122228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430077-05
Device Catalogue Number430077
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown